MAUDE Adverse Event Report: HALYARD - IRVINE SURGPN,CB006,CBCMBO,-,OQ,5; ELASTOMERIC - COMBO

HALYARD - IRVINE SURGPN,CB006,CBCMBO,-,OQ,5; ELASTOMERIC - COMBO
Model Number CB006
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 0.2% ropivacaine.The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Fill volume: 400 ml, flow rate: 4 ml/hr, procedure: shoulder scope with left acromioplasty for left rotator cuff tear, cathplace: interscalene block.It was reported that a 400 ml titratable bolus pump was placed for an interscalene block for a total shoulder replacement procedure.The patient was sent home with the pump on (b)(6) 2016, and they reported to anesthesia that the pump was empty on (b)(6) 2016.The bolus button was noted as not used.There was no patient injury and no reported adverse events.Additional information received stated that the pump was started around 12:30 pm on a monday, and it was empty around noon on tuesday.The patient did not experienced any adverse symptoms.The pump was filled at a hospital pharmacy and the red priming key was not removed.The pump was not placed at a site higher than the infusion location and there was no reported heat or pressure applied on the pump.
 
Additional Manufacturer Narrative
The pump was returned empty.A visual observation found the red prime key still inserted into the patient controlled analgesia (pca).A baxa repeater pump was used to refill the pump with 400ml of 0.9% saline.The pinch clamp was opened and the pump infused at all selectable flow rates.Flow accuracy testing was performed with the select-a-flow (saf) set to 14ml/hr.After 21.5 hours of testing, the pump yielded a flow rate of 20.15ml/hr which is above specifications with a +/- 20% tolerance.The pressure pot was performed on the selected-a-flow unit flow rates 2ml/hr, 4ml/hr, 8ml/hr and 14ml/hr without the filter.The saf unit was detached from the pump.The saf unit was connected to a pressure gauge with the pca section clamped off.The average bladder pressure used was 8.2psi.The saf flow rate 2ml/hr yielded a flow rate of 1.90ml/hr, which is within specifications with a +/-20% tolerance.Flow rate 4ml/hr yielded a flow rate of 3.67ml/hr which is within specifications with a +/- 20% tolerance.Flow rate 8ml/hr yielded a flow rate of 6.61ml/hr which is within specifications with a +/- 20% tolerance.Flow rate 14ml/hr yielded a flow rate of 11.29ml/hr which is within specifications with a +/- 20% tolerance.The evaluation summary concludes that fast flow was observed due to the red priming key remaining in the pca.During the flow accuracy test, the pump flow rate was above specifications.During pressure pot testing, all flow rates met specifications using the average bladder pressure with the pca tubing clamped off.The root cause is associated with inappropriate use due to the broken red priming key that remained in the pca.The instructions for use state: "warning: do not pull the red tab upwards as breakage could occur (figure 3-b).If red tab is not removed or breaks while removing, continuous delivery will occur.This delivery may be significantly greater than the total flow rate (bolus + basal)." the device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 10-apr-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Brand Name
SURGPN,CB006,CBCMBO,-,OQ,5
Common Device Name
ELASTOMERIC - COMBO
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6226973
Report Number2026095-2017-00001
Device Sequence Number1027738
Product Code MEB
UDI-Device Identifier10680651134742
UDI-Public10680651134742
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2017
Device Model NumberCB006
Device Catalogue Number101347400
Device Lot Number0202281751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/05/2017
Supplement Report FDA Received Date04/13/2017
Patient Sequence Number1
Patient Age23 YR
Patient Weight137